Hail, Golden Valley
- When
- June 2, 4:20 PM CST
- Where
- Golden Valley County, 8 mi S of Beach
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.800, -104.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 2, 1:45 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT MON JUN 02 2003 ACTIVE UPPER AIR PATTERN CONTINUES. SHORT WAVES IN NORTHWEST FLOW WILL PROVIDE PERIODS OF DYNAMICS FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE FORECAST PERIOD. A LINE OF CONVECTIVE CELLS ARE FORMING NEAR A SURFACE TROUGH IN EASTERN MONTANA AND MOVING EAST AROUND 20 KTS. SOUNDINGS INDICATE INSTABILITY IS SUFFICIENT FOR SOME LARGE HAIL. THE DEVELOPING CELLS WILL BE NEAR THE ND BORDER WHEN THE FORECAST IS ISSUED THIS AFTERNOON. THE ETA AND GFS ARE VERY CLOSE WITH UPPER FEATURES THROUGH 60 HOURS...AND NOT TOO DIFFERENT AT THE SURFACE. A SHORT WAVE WILL MOVE SOUTHEAST FROM EASTERN MONTANA TO WESTERN SD TONIGHT AND SPREAD CONVECTIVE PRECIP INTO ND. A SURFACE TROUGH WILL LINGER OVER THE REGION ON TUESDAY. THEN PRECIP CHANCES WILL DIMINISH SOME AHEAD OF A CLOSED UPPER LOW TUESDAY NIGHT. THIS LOW WILL BRING A CHANCE OF SHOWERS AS IT MOVES SLOWLY ACROSS THE REGION AND FILLS FROM WEDNESDAY INTO FRIDAY. A DRY RESPITE SEEMS LIKELY SATURDAY AND SUNDAY AS A SMALL RIDGE BUILDS ALOFT. HOWEVER... THE MRF SHOWS A SIGNIFICANT SURFACE LOW MOVING INTO THE AREA ON MONDAY. .BIS...NONE LM
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A VERY SLIGHT RISK OF STRONG THUNDERSTORMS LATE TODAY. ISOLATED HAIL AND DOWNBURSTS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY STRONG THUNDERSTORMS MAY ONCE AGAIN DEVELOP TUESDAY IN CENTRAL AND EASTERN COUNTIES DUE TO AN ACTIVE WEATHER PATTERN OVER THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MORE THAN LIKELY NOT BE NEEDED. SHULZ
The Bismarck radar (KBIS), 247 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366325.